Alert archive / Oklahoma / Areal Flood Warnings in 2019
Areal Flood Warning 49, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood warning at Oct 6, 2019, 9:13 AM CDT for Delaware County, Mayes County, Oklahoma. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2019, 9:13 AM CDT (14:13 UTC)
- Expired
- Oct 6, 2019, 9:15 PM CDT
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Delaware County, OK, Mayes County, OK
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Oct 6, 6:11 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Oct 6, 6:11 AM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 611 AM CDT Sun Oct 6 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Showers and embedded thunderstorms will continue along/north of US 412 for a few more hours, with an overall southward shift through the morning. MVFR to IFR conditions likely to accompany storms. Additional showers and storms will develop through the afternoon as a cold front presently near I-40 begins to surge south, with most favored area for storms trending into SE OK. Period of gusty north winds this afternoon and evening with winds decreasing and flight conditions improving. && .PREV DISCUSSION... /Issued 257 AM CDT Sun Oct 6 2019/ DISCUSSION... Clusters of storms are currently ongoing across northeast OK into northwest AR, along/north of an elevated front within a zone of rather impressive isentropic lift. Pockets of heavy rain can be expected into the morning hours, and a few of the stronger storms may produce some small hail. The better chances for storms will shift farther south this afternoon as the cold front surges southeast. Expect a large range in temperatures today, with highs holding in the 60s across northeast OK to readings pushing 90 near the Red River. Partial clearing will allow temperatures to fall into the 40s across much of the area by Monday morning, with some upper 30s possible in northwest AR Tuesday morning as the surface high settles over the region. ECMWF/GFS remain in reasonable agreement bringing a strong cold front through the area Thursday night into Friday (with the GFS being just a bit faster). Shower and thunderstorm chances will be on the increase during this period, with a good shot of colder air Friday and into the weekend. Expect some lows in the 30s by Saturday morning, especially in the valleys areas of northwest AR. && .PRELIMINARY POINT TEMPS/POPS... TUL 66 46 72 47 / 60 20 0 0 FSM 79 53 75 48 / 70 60 0 0 MLC 76 52 73 46 / 60 50 0 0 BVO 65 43 71 40 / 50 10 0 0 FYV 67 46 68 39 / 70 50 0 0 BYV 64 46 70 45 / 80 50 0 0 MKO 70 49 71 45 / 60 30 0 0 MIO 64 44 70 43 / 60 20 0 0 F10 67 49 72 46 / 60 30 0 0 HHW 88 56 74 48 / 70 70 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....14
Hazardous weather outlook, Oct 6, 4:52 AM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 AM CDT Sun Oct 6 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 AM CDT Sun Oct 6 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Afternoon. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Widespread showers with embedded thunderstorms will continue through the morning across northeast Oklahoma and northwest Arkansas. The severe weather threat with these storms remains very low, however areas of heavy rainfall are likely as some training of cells is likely. During the afternoon, a cold front currently located over east central Oklahoma and west central Arkansas will begin to push south. Additional storms are expected along the front this afternoon, with a limited threat of large hail and damaging wind gusts, along with locally heavy rainfall. Rain and thunderstorms will diminish tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY through TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY...No Hazards. EXTENDED DISCUSSION... Quiet weather with seasonable temperatures is expected early in the week. Another strong cold front will lead to the next chance of thunderstorms and heavy rainfall by the latter half of next week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Oct 6, 7:16 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
716 AM CDT SUN OCT 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD BENTONVILLE 36.37N 94.21W
10/06/2019 BENTON AR EMERGENCY MNGR
PEACH ORCHARD ROAD CLOSED FROM 12TH STREET TO ANGEL
FALLS. REPORT RECEIVED VIA SOCIAL MEDIA POST.
0625 AM FLASH FLOOD 3 NW SPRINGDALE 36.22N 94.17W
10/06/2019 BENTON AR BROADCAST MEDIA
ROAD CLOSED NEAR 56TH STREET AND WAGON WHEEL. REPORT AND
PHOTO RECEIVED VIA SOCIAL MEDIA.
&&
KAHLocal storm report, Oct 6, 8:33 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
833 AM CDT SUN OCT 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM FLASH FLOOD HIGHFILL 36.26N 94.36W
10/06/2019 BENTON AR EMERGENCY MNGR
ROADS NEAR HIGHFILL CLOSED DUE TO FLASH FLOODING
INCLUDING HIGHWAY 12 FROM HIGHFILL TO GENTRY AND HIGHWAY
264 FROM ATKINS ROAD TO NORTHWEST ARKANSAS REGIONAL
AIRPORT.
0829 AM FLASH FLOOD 3 SE GRAVETTE 36.39N 94.42W
10/06/2019 BENTON AR EMERGENCY MNGR
BETHEL ROAD WASHED OUT A TENTH OF A MILE WEST OF STAGE
COACH. REPORT RECEIVED VIA SOCIAL MEDIA.
&&
KAHLocal storm report, Oct 6, 8:46 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
846 AM CDT SUN OCT 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD BENTONVILLE 36.37N 94.21W
10/06/2019 BENTON AR BROADCAST MEDIA
NUMEROUS ROADS CLOSED IN THE CITY OF BENTONVILLE
INCLUDING SE 28TH AT WALTON AND SE C STREET, PUNKIN
HOLLOW AT PEACH ORCHARD, BATTLEFIELD AT CENTRAL, OPAL AT
RAINBOW FARMS ROAD, TOUCHSTONE VILLAGE ON SW D STREET,
MEMORIAL PARK BRIDGE, SE 11TH AND MAIN.
0830 AM FLASH FLOOD SPRINGDALE 36.19N 94.13W
10/06/2019 WASHINGTON AR BROADCAST MEDIA
71B IN SPRINGDALE UNDERNEATH THE A-M RAILROAD BRIDGE
CLOSED DUE TO HIGH WATER.
0830 AM FLASH FLOOD CENTERTON 36.36N 94.29W
10/06/2019 BENTON AR BROADCAST MEDIA
WATER UP TO GREENHOUSE ROAD WITH A CAR SWEPT INTO A
DITCH.
&&
KAHLocal storm report, Oct 6, 9:02 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
902 AM CDT SUN OCT 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM FLASH FLOOD JOHNSON 36.13N 94.17W
10/06/2019 WASHINGTON AR STORM CHASER
BALL STREET IN JOHNSON CLOSED. REPORT RECEIVED VIA SOCIAL
MEDIA.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:42 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 48 min |
| Oct 5, 9:50 PM CDT | Special Weather Statement | TSA | Rogers | 40 min |
| Oct 5, 10:28 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 34 min |
| Oct 6, 3:57 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Nowata, Rogers, Tulsa and 1 more | 3 hr |
| Oct 6, 6:17 AM CDT | Flash Flood Warning | TSA | Delaware, Mayes | 3 hr |
| Oct 6, 8:10 AM CDT | River Flood Warning | TSA | Adair, Delaware | 33 hr |
| Oct 6, 8:10 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 46 hr |
| Oct 6, 8:10 AM CDT | River Flood Warning | TSA | Cherokee | 55 hr |
| Oct 6, 8:13 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 7 hr |
| Oct 6, 1:53 PM CDT | River Flood Warning | TSA | Cherokee, Delaware | 18 hr |
| Oct 6, 2:21 PM CDT | Special Weather Statement | TSA | Haskell | 39 min |
| Oct 6, 2:33 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 57 min |
| Oct 6, 3:02 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 58 min |
| Oct 6, 3:25 PM CDT | Special Weather Statement | TSA | Muskogee | 50 min |
| Oct 6, 3:29 PM CDT | Special Weather Statement | TSA | Sequoyah | 46 min |
| Oct 6, 3:50 PM CDT | Special Weather Statement | TSA | Latimer | 40 min |
| Oct 6, 3:55 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 65 min |
| Oct 6, 4:30 PM CDT | Special Weather Statement | TSA | LeFlore | 45 min |
| Oct 6, 4:53 PM CDT | Special Weather Statement | TSA | Pushmataha | 52 min |
| Oct 6, 5:40 PM CDT | Special Weather Statement | TSA | LeFlore | 35 min |
| Oct 5, 11:11 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 2 hr |
| Oct 5, 11:28 PM CDT | Special Weather Statement | TSA | Madison | 47 min |
| Oct 5, 11:45 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 45 min |
| Oct 6, 12:31 AM CDT | Special Weather Statement | TSA | Benton | 44 min |
| Oct 6, 2:00 AM CDT | Special Weather Statement | TSA | Carroll | 45 min |
| Oct 6, 5:03 AM CDT | Areal Flood Advisory | TSA | Benton, Madison, Washington | 3 hr |
| Oct 6, 5:46 AM CDT | Flash Flood Warning | TSA | Benton, Washington | 4 hr |
| Oct 6, 7:55 AM CDT | Areal Flood Advisory | TSA | Madison | 3 hr |
| Oct 6, 9:31 AM CDT | Flash Flood Warning | TSA | Benton, Washington | 4 hr |
| Oct 6, 1:26 PM CDT | Flash Flood Warning | TSA | Benton | 4 hr |
| Oct 6, 1:31 PM CDT | Areal Flood Warning | TSA | Benton, Washington | 12 hr |
| Oct 6, 3:06 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 3 hr |
| Oct 6, 5:32 PM CDT | Areal Flood Warning | TSA | Benton, Washington | 24 hr |
Nearby
Areal Flood Warnings in Oklahoma, 2019Every areal flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.